PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2013 | 11 | 2 | 283-295
Tytuł artykułu

The visibility parameter for words and permutations

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We investigate the visibility parameter, i.e., the number of visible pairs, first for words over a finite alphabet, then for permutations of the finite set {1, 2, …, n}, and finally for words over an infinite alphabet whose letters occur with geometric probabilities. The results obtained for permutations correct the formula for the expectation obtained in a recent paper by Gutin et al. [Gutin G., Mansour T., Severini S., A characterization of horizontal visibility graphs and combinatorics on words, Phys. A, 2011, 390 (12), 2421–2428], and for words over a finite alphabet the formula obtained in the present paper for the expectation is more precise than that obtained in the cited paper. More importantly, we also compute the variance for each case.
Słowa kluczowe
Wydawca
Czasopismo
Rocznik
Tom
11
Numer
2
Strony
283-295
Opis fizyczny
Daty
wydano
2013-02-01
online
2012-11-21
Twórcy
Bibliografia
  • [1] Flajolet Ph., Martin G.N., Probabilistic counting algorithms for data base applications, J. Comput. System Sci., 1985, 31(2), 182–209 http://dx.doi.org/10.1016/0022-0000(85)90041-8
  • [2] Graham R.L., Knuth D.E., Patashnik O., Concrete Mathematics, 2nd ed., Addison-Wesley, Reading, 1994
  • [3] Gutin G., Mansour T., Severini S., A characterization of horizontal visibility graphs and combinatorics on words, Phys. A, 2011, 390(12), 2421–2428 http://dx.doi.org/10.1016/j.physa.2011.02.031
  • [4] Prodinger H., Combinatorics of geometrically distributed random variables: left-to-right maxima, In: 5th Conference on Formal Power Series and Algebraic Combinatorics, Florence, June 21–25, 1993, Discrete Math., Elsevier, Amsterdam, 1996, 153(1–3), 253–270
  • [5] Prodinger H., A q-analogue of the path length of binary search trees, Algorithmica, 2001, 31(3), 433–441 http://dx.doi.org/10.1007/s00453-001-0058-y
  • [6] Prodinger H., Combinatorics of geometrically distributed random variables: inversions and a parameter of Knuth, Ann. Comb., 2001, 5(2), 241–250 http://dx.doi.org/10.1007/s00026-001-8010-z
  • [7] Pugh W., Skip lists: a probabilistic alternative to balanced trees, Communications of the ACM, 1990, 33(6), 668–676 http://dx.doi.org/10.1145/78973.78977
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_2478_s11533-012-0135-2
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.